Hail, Washington
- When
- March 22, 5:10 PM CST to 5:12 PM CST
- Where
- Washington County, Frankville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.650, -88.150
Thunderstorms developed across southwest Alabama and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms developed across southwest Alabama and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 22, 3:02 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 402 PM CDT SUN MAR 22 2015 .SHORT TERM [TONIGHT THROUGH MONDAY AFTERNOON]...RAIN COVERAGE HAS BEEN MUCH LESS THAN EXPECTED TODAY DUE TO SOME DRIER MID AND UPPER LEVEL AIR THAT HAS WORKED INTO THE AREA AHEAD OF AN APPROACHING SHORTWAVE AND SFC LOW. HOWEVER...AS THE UPPER LEVEL FORCING NEARS THIS AFTERNOON AND EVENING MESOSCALE MODELS INDICATE SHOWERS AND ISOLATED THUNDERSTORMS WILL INCREASE. CURRENT RADAR IMAGES INDICATE INCREASING SHOWERS ACROSS PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. RAIN WILL MOVE EAST OF THE AREA LATE TONIGHT AS THE AREA OF LOW PRESSURE MOVES THROUGH. PATCHY FOG WILL DEVELOP TONIGHT ESPECIALLY IN AREAS THAT RECEIVE RAIN. LOWS TONIGHT WILL FALL INTO THE LOW TO MID 50S INLAND TO LOW 60S ALONG THE COAST. A FEW LIGHT SHOWERS ARE POSSIBLE MONDAY MORNING ESPECIALLY ACROSS NORTHEAST ZONES. LOW CLOUDS WILL LIKELY CONTINUE THROUGH MUCH OF THE DAY ON MONDAY AS THE UPPER TROUGH WILL BE SLOW TO PASS. HIGHS ON MONDAY WILL RANGE FROM THE UPPER 60S ACROSS THE NORTHWEST ZONES TO MID/UPPER 70S IN EASTERN AREAS. /13 [MONDAY NIGHT THROUGH TUESDAY]...SURFACE RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST MONDAY NIGHT AND PERSIST THROUGH TUESDAY. THIS WILL ALLOW THE NORTHERLY WIND FLOW BEHIND THE COLD FRONT TO SWING BACK TO AN EASTERLY OR SOUTHEASTERLY DIRECTION. MEANWHILE THE UPPER SHORTWAVE EXITS THE REGION...FOLLOWED BY A PRIMARILY ZONAL FLOW ALOFT. THIS PATTERN WILL BRING A GRADUAL CLEARING OF THE LOW STRATUS CLOUDS AND A DRY PERIOD TO THE FORECAST AREA THROUGH THE REMAINDER OF THE SHORT TERM. LOW TEMPERATURES MONDAY NIGHT WILL RANGE FROM 47 TO 53 DEGREES INLAND AREAS...WITH MID 50S ALONG THE IMMEDIATE COASTAL SECTIONS. HIGH TEMPERATURES TUESDAY WILL RANGE FROM 72 TO 77 DEGREES. LOW TEMPERATURES TUESDAY NIGHT WILL RANGE FROM 52 TO 57 DEGREES INLAND AREAS...WITH UPPER 50S ALONG THE IMMEDIATE COASTAL SECTIONS. /22 .LONG TERM [WEDNESDAY THROUGH SUNDAY]...A DIGGING UPPER TROUGH STRETCHING FROM THE GREAT LAKES TO THE DESERT SOUTHWEST WILL DRIVE A SURFACE COLD FRONT SOUTHEAST ACROSS THE PLAINS...REACHING NORTHWEST MISSISSIPPI BY THURSDAY MORNING. MOISTURE LEVELS AND TEMPS INCREASE OVER THE FORECAST AREA AHEAD OF THE FRONT MID WEEK AND THURSDAY AS THE UPPER TROUGH MOVES EAST OVER THE MISSISSIPPI RIVER VALLEY. THE MOISTURE RETURN AHEAD OF THE FRONT ON THE MORE MODERATE SIDE... INSTABILITY WITH THE FRONT IS EXPECTED TO BE MORE LIMITED. THIS PUSHES THE COLD FRONT THROUGH THE FORECAST AREA THURSDAY NIGHT... WITH CLEARING SKIES INTO FRIDAY. THE COOL-OFF BEHIND THE FRONT IS MORE DRAMATIC. TEMPS THURSDAY NIGHT FALLING BELOW SEASONAL AND WELL BELOW SEASONAL FOR FRIDAY...WITH TEMPS FALLING INTO THE UPPER 30S TO LOWER 40S THURSDAY NIGHT. THE TEMPS WILL RISE TO ONLY AROUND 60 SATURDAY AS SURFACE HIGH PRESSURE MOVES OVER THE AREA. THIS SURFACE HIGH MOVES SOUTHEAST OF THE FA SATURDAY NIGHT THROUGH SUNDAY...WITH ONSHORE FLOW RETURNING BY THE END OF THE WEEKEND....WITH MODERATING TOWARDS SEASONAL. && .AVIATION... 22.18Z KMOB/KBFM AND KPNS TAF CYCLE... IFR/MVFR CIGS WILL CONTINUE THROUGH MUCH OF THE PERIOD. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON HOURS WITH IFR/LIFR CONDITIONS POSSIBLE IN AND AROUND THUNDERSTORMS. RAIN COVERAGE DECREASES TONIGHT WITH PATCHY FOG DEVELOPING AFTER MIDNIGHT AND CONTINUING THROUGH MONDAY MORNING. /13 && .MARINE...AN AREA OF LOW PRESSURE WILL MOVE EAST OF THE AREA TONIGHT. A LIGHT TO MODERATE OFFSHORE FLOW WILL DEVELOP IN THE WAKE OF THE LOW THROUGH MIDDAY ON MONDAY. A LIGHT TO MODERATE EAST TO SOUTHEAST WIND FLOW WILL DEVELOP BY MID WEEK AS A BROAD SURFACE RIDGE OF HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST STATES AND WESTERN ATLANTIC. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 57 71 53 76 58 / 20 10 05 05 05 PENSACOLA 61 74 56 74 59 / 30 20 05 05 05 DESTIN 61 72 56 71 59 / 30 20 05 05 05 EVERGREEN 56 72 48 74 53 / 50 20 05 05 05 WAYNESBORO 53 67 48 75 53 / 30 10 05 05 05 CAMDEN 54 69 48 73 52 / 60 20 05 05 05 CRESTVIEW 55 77 50 78 50 / 40 20 05 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 618 AM CDT SUN MAR 22 2015 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-231130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 618 AM CDT SUN MAR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT. NUMEROUS TO WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL SPREAD ACROSS THE REGION TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON. STRONG TO LOCALLY DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD...THOUGH HAIL UP TO QUARTER SIZE AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED MINOR FLOODING OF URBAN AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED...BUT EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY. GMZ630>635-650-655-670-675-231130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 618 AM CDT SUN MAR 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE OVER THE MARINE AREA TODAY. SOME STORMS WILL BE STRONG...CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 34 KNOTS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING OFFSHORE FLOW IN THE WAKE OF A COLD FRONT COULD RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT FRIDAY INTO EARLY SATURDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT SUN MAR 22 2015
MSZ067-222245-
WAYNE MS-
501 PM CDT SUN MAR 22 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE COUNTY UNTIL 545 PM CDT...
AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
MILL CREEK...OR 9 MILES WEST OF WAYNESBORO...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... WHISTLER... DENHAM...
WEST KING... GRETNA... BOICE...
WOODWARDS...
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL AND WIND GUSTS UP
TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW
AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS
PASSED.
LAT...LON 3175 8889 3185 8847 3184 8847 3163 8846
3164 8888
TIME...MOT...LOC 2200Z 266DEG 28KT 3171 8881PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT SUN MAR 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WAYNESBORO 31.67N 88.65W
03/22/2015 E1.00 INCH WAYNE MS PUBLIC
PUBLIC REPORT OF NICKEL TO QUARTER SIZE HAIL IN
WAYNESBORO.
&&
GENEJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 603 PM CDT SUN MAR 22 2015 ALZ052-053-055-230000- MONROE AL-WASHINGTON AL-CLARKE AL- 603 PM CDT SUN MAR 22 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE... NORTHEASTERN WASHINGTON AND CLARKE COUNTIES UNTIL 700 PM CDT... AT 602 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAGARVILLE... OR 10 MILES WEST OF JACKSON...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... JACKSON... SAINT STEPHENS... WAGARVILLE... LEROY... HOMEWOOD... BARLOW BEND... CHOCTAW BLUFF... BASSETTS CREEK... ROCKVILLE... PRESTWICK... WAGAR... WALKER SPRINGS... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. && LAT...LON 3139 8816 3157 8814 3161 8757 3129 8759 TIME...MOT...LOC 2302Z 275DEG 19KT 3147 8807
The Mobile radar (KMOB), 108 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566838.